MAUDE Adverse Event Report: RICHARD WOLF GMBH S-LINE; WORKING ELEMENT PASSIVE BIPO 0/12/30°

RICHARD WOLF GMBH S-LINE; WORKING ELEMENT PASSIVE BIPO 0/12/30°
Model Number 8680225
Medical Device Problem Codes Overheating of Device (1437); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The working element passive bipo 0/12/30°, part id: 8680.225, lot # 1285560 was investigated at richard wolf medical instruments corporation (rwmic).The investigation findings confirmed traces of burns inside electrode lock housing at both h.F.Connecting post and electrode lock connector.The metal of electrode lock connector was burnt and partially melted.Burnt debris were found inside.Also, there were burns on inner surface of scope guide shaft.Further investigations revealed that the damage was most likely the result of an excessively high current which super-heated the metal and adhesives in the device.This existing evidence is not sufficient to confirm the exact cause of the event.An evaluation of the history of the device has shown that this working element with the batch number 1285560 was produced on july 8, 2015.There were no anomalies during production and all parts passed the functional test.The complaints database from 01/oct/2015 until 18/jan/2024 has shown that there are a total of 2 similar complaints distributed over different batches.· (b)(4): 2/3/2023: mdr 9611102-2023-00019, batch# 1474987 · (b)(4): 10/19/2023: mdr 9611102-2023-00065, batch# 1499179 in the same period, (b)(4) units were sold, which corresponds to a frequency of (b)(4)% for similar complaints.In this current case with the affected batch no.1285560 there was a 2nd complaint, but with different reason.On 14/oct/2016, the following complaint was submitted (b)(4), reason for the complaint: breakage of the cable connection.This fault was addressed as "not traceable", as a fixing screw was missing.A general product problem can be excluded.In general, the user is advised in the associated instructions for use, ga-d342 / en / us / v11.0 / 2023-08 / pk23-0156 (rw: en / 2021-03 v16.0 / pk20-0295), under chapter 7 use - warning: hazard due to line voltage! caution: hf devices generate high-frequency electrical voltages and currents as intended.In order to avoid such damages, chapter 8, recommends that a visual and functional check must be carried out before and after each use.Do not use the products if they are damaged and incomplete or have loose parts.With regard to the hf bipolar connection cable, chapter 8.1.1, states to check for damage to the insulation and/or the cable / plug, e.G., cracks and breaks.Under chapter 8.1.4 electrodes, to check the insulation and replace the electrodes in the event of damage or distal wear.Possible hazards were considered in the risk assessment b6-11 rev.04 with the corresponding extent of damage and probability of occurrence under "hazards due to non-usable product" under "handling-related" and assessed as acceptable.
 
Event or Problem Description
A user facility has informed richard medical instruments corporation (rwmic) of an issue regarding a working element passive bipo 0/12/30°, part id: 8680.225, lot# 1285560.According to the received information, at the beginning of a transurethral resection of bladder tumor the medical doctor, registered nurse, and surgical technologist reported a loud pop from the device occurred while in the physician's hand.This caused a few minutes delay during the operation.A back-up device was retrieved to complete the scheduled procedure.There is no report of injury to the patient or other personnel.

Brand Name
S-LINE
Common Device Name
WORKING ELEMENT PASSIVE BIPO 0/12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18660542
Report Number9611102-2024-00003
Device Sequence Number17863774
Product Code FDC
UDI-Device Identifier04055207042953
UDI-Public04055207042953
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8680225
Device Catalogue Number8680.225
Device Lot Number1285560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART ID: 46221313US - CUTTING ELECTRODE BIPO 24FR
Patient SexUnknown